Ibrutinib Pain in Chest

Hi Everyone. I been on Ibrutinib for 2 weeks now. I know I am in good hands with Dr Oconner at Columbia in New York and and also met with Dr Bryd at Ohio State who is there when i need him.

Anyway, At day three on the Ibrut i got a very bad headache in back of head that lasted 5 days and is now just an ongoing subtle pain. My real problem now is pain in my sternum and clavicle (costocondritus was suspected at first), radiating discomfort in my chest to my back like an anxiety attack sensation and now early today got lots of heart flutters. My chest pain now also increases when i walk so then i have to sit. I am at a trade show and am in a hotel with my wife. They suggested i stop the ibrutinib tonight or reduce it. I am traveling at moment and cant go to my hospital Columbia.

Has anyone had experiences like this? It is really upsetting and scary. I hold it together and then just fall apart from sadness and fear. I am 17p/p53 delete, my prolymphocytes are proliferating, was diagnosed in june of 2016. I have felt very scared and alone And though i dont really contribute to the forum, all your words have been so helpful and generous... but i need your help now.

11 Replies

oldestnewest
  • I would call your 24 hour oncology contact number and get advice...

    I had both A.fib and atrial flutters on Imbruvica (ibrutinib)... I'm not suggesting this is your situation, but you need it ruled out ASAP.

    Please be proactive on this and let us know how you do...

    ~chris

  • Are they dangerous or is it just a scary experience and did it eventually stop for you?

  • I had pre-existing A.fib that got worse on Imbruvica (ibrutinib) ...the atrial flutter was new... I was on blood thinners as well... the flutters did stop, but not the A.fib, I still have it 5 years later...

    I think the concern is stroke...

  • Roy I'm thinking your docs must have a message service for emergencies, I'd call asap.

    And trust your gut if you think u need a trip to ER. I know we all hate going to ER but better safe.

    Early on I had panic atracks that looked like heart problems but not.

    The flutter sounds like Afib from IB very scary. Please see a doc so you can get calm and carry on.

    sending light and wellbeing-bill

  • My Afib is a result if the ibrutinib and is aserious condition that needs attention. Please contact your docs for thier direction.-bill

  • Stop IB and insist on talking to your hem/onc MD. If worsening pain, go to ER for further assessment. Your pain is not within the " normal" realm of side effects, notwithstanding anxiety. Please let us know how you progress. Everyone cares deeply about everyone else on this site.

  • We cannot give medical advice here (e.g. starting or stopping medications), only encourage members to seek medical intervention, which in this case is definitely warranted and as you note, on an emergency basis.

    Neil, on behalf of the community admins.

  • Hi Roydean,

    I had terrible pain in my sternum 2 weeks after starting IB. My oncologist put me through all the cardiac tests ( echocardiogram, ECG, chest pet-CT) but it was not a heart problem, It was a side effect of IB concerning joints pain. The pain was really hard and he prescribed Targin 10gr - an opiate . Which helped a lot.

    The pain would sometimes radiate to my left shoulder and once to my hip. But the main pain was in my sternum and ribs.

    It took 2 months but the pain is gone now.

    So hang on, because IB is a miracle.

    Gidi

  • Thanks Gidi - And when i walk the pain gradually gets worse and my lungs tickle. Im actually at an Urgent Care clinic getting my vitals checked. It is really a scary pain and so unfamiliar. My blood pressure is also very elevated.... hopefully this will get figured out. Thanks.

  • Roydeane - How are you? Hopefully the clinic was able to rule out A-Fib. I'm glad you went.

  • Hi Pken - Thanks for checking in. They said that since I was only on IB for 10 days that afib or flutters really do not occur that early on. My blood pressure though was 165/90. I take 25mg of atenol for hypertension and it is normally 120/80. I increased the dose to 100 and no change so i stopped the Ibrutinib. Saw my cardiologist last night and today getting CT of heart for safety because of other symptoms. I have been off the IB for 3 days and my blood pressure is still the same. How long does it take for your blood pressure to get back to normal once off IB if you suffer from this side effect?

You may also like...